Weight Gain

Discussion in 'Fibromyalgia Main Forum' started by jamie15, Jan 28, 2010.

  1. jamie15

    jamie15 New Member

    I have been gaining weight since I got CFS. Does anyone know what you can do to reverse the weight gain issue? My doc has me on Gabapentin 300 mg and I take sinus meds as needed and xanax as needed but the last month I have gained 8 pounds!

    Any comments would be helpful!!!
  2. ulala

    ulala New Member

    can cause weight gain. That's one of the side effects.
  3. shari1677

    shari1677 New Member

    My doc put me on Lyrica and I gained an enormous amount of weight......then Norco, at which point I didnt care about anything and gained more weight. I have gained 120 pounds since I was diagnosed 5 years ago.

    Anyway - at one point my neurologist had put me on TOPAMAX...it works almost the same as Lyrica, though maybe not as effective. I took it and lost weight, HOWEVER, of note, it caused my fibrofog to be much worse so I elect NOT to take it. Though, it may be different for you.

    PITATOO Member

    I have gained about 40 lbs in 7 years. I believe it was due to remeron. I have been on trazadone for sleep and I have lost 8 lbs in a little over a month. I don't know if it a reflection of trazadone making my stomach upset or a reversal of the gain from remeron, also there is a 5-7 percent change of losing weight on trazadone and I sleep much better. I was waking up at 3am and that was it for the night. Now I take the smallest dosage of Trazadone and sleep a good 9 hours during the week and 10+ on the weekends. But I have also crossed the threshhold from when I was diagnosed with FMS/CFIDS at 31 and now 46. So now next month I am having all my hormones checked and try to get on BHRT(Bio-Identical Hormone Replacement) as much as my budget will allow. I am male so you know where the weight goes, my gut and my face. My arms are in great shape and my legs, my gut is getting better. But I know I had a lot of water weight gain on remeron which is not good for any of your organs. So I think the weight gain is from many things, fibro itself, meds, inactivity, age, loss of hormones. My Doc said he will get me on at least TESTIM testtosterone gel even though my test might be in the good range for a male my age, but I don't want it in the range of my age, I want it in the range when I was 25 which is BHRT - then we'll look into TSH Thyroid, which I know was low years ago. I feel little by little I'll get there. Want to lose another 20+ before my 30th class reunion in 2011. Then looking at lip and a neck lift for my double chin, that's hereditary. Just losing the 8 lbs has made me feel better as you see some result. I know the other weights that were mentioned are going to be hard and males seem to have it easier. I did it before, even when I was sick... We'll see... If I don't by 2011 then I'll buy a new suit and just get my neck lift before then. If I get my bonus.....
  5. jamie15

    jamie15 New Member

    Have you gained any weight.

    The problem is that I started gaining weight before I was diagnosed and I hardly eat anything at all then when I started taking the med I am really having a hard time. My PCP has been of no help. My neuro and gastro docs are great though..

    Thanks for your response!

  6. mbofov

    mbofov Active Member

    Jamie - I used to feel hopeless about my weight because I cannot exercise at all without crashing, but found some simple rules which keep me from gaining weight, and, very slowly, even lose some (I've lost 35 pounds in 5 years).

    1. Eat low carb - I can't remember the last time I had pasta or french fries

    2. protein with each meal

    3. no sugar apart from moderate fruit intake

    4. no fried foods

    5. no artificial sweeteners, lots of water (no sodas)

    6. Good between-meal snacks to keep blood sugar stable (e.g., handful of nuts, string cheese)

    7. Very important - no eating after dinner. I used to eat popcorn in the evenings and didn't realize that that is the worst time to eat. If I get very hungry after dinner, will have some nuts or piece of cheese.

    This has worked for me for several years. I still have to be very careful because I still gain weight at the drop of a hat if I go off it, but at least I am now in control of my wegiht. If I could exercise, it would be so much easier ....

  7. kat0465

    kat0465 New Member

    will make you gain weight also, so you have a double whammy going.
    im not on the neurontin any more but still take xanax, and i cant loose a Pound, i watch what i eat, dont drink sodas, but still just keep Gaining.
    the cfs does something to us also, about 7 years ago i got severly ill with a bad relapse, i wa about 155 and in 4 months i weighed 120, i ended up at 112. which is what i always was before getting sick, now i have ballooned up again to almost 170:(

    i'd love to lose it again, but wouldnt want to be as sick as i was the last time i lost it. Im trying to come to grips with the fact that ill never wear a bathing suit, shorts, sleevless shirts, or anything like that again.

    this Disease takes just about everything away at one point or another.
    the only thing i can tell ya is if your taking those meds, try & watch everything you eat!